Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2012, 2:50 AM EDT for Barbour County, Randolph County, Taylor County, West Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 2:50 AM EDT (06:50 UTC)
- Expired
- Jul 5, 2012, 3:28 AM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Randolph County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS51 KRLX 050650
SVRRLX
WVC001-083-091-050745-
/O.NEW.KRLX.SV.W.0111.120705T0650Z-120705T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
250 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARBOUR COUNTY IN WEST VIRGINIA...
NORTHEASTERN RANDOLPH COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 345 AM EDT
* AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 18 MILES NORTH OF BELINGTON...OR 7 MILES
SOUTHEAST OF GRAFTON...AND MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NESTORVILLE...MONTROSE AND KERENS..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3896 7950 3897 7994 3933 8000 3937 7989
3930 7989 3928 7985 3925 7984 3924 7981
3913 7983 3908 7977 3904 7976 3899 7954
TIME...MOT...LOC 0651Z 338DEG 21KT 3928 7990
$$
282 follow-up statements
734
WWUS51 KRLX 050717
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
317 AM EDT THU JUL 5 2012
WVC091-050727-
/O.CAN.KRLX.SV.W.0111.000000T0000Z-120705T0745Z/
TAYLOR WV-
317 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3896 7950 3897 7994 3915 7997 3924 7981
3913 7983 3908 7977 3904 7976 3899 7954
TIME...MOT...LOC 0717Z 338DEG 21KT 3914 7983
$$
WVC001-083-050745-
/O.CON.KRLX.SV.W.0111.000000T0000Z-120705T0745Z/
RANDOLPH WV-BARBOUR WV-
317 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN BARBOUR AND NORTHEASTERN RANDOLPH COUNTIES...
AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF MONTROSE...OR 11 MILES
EAST OF PHILIPPI...MOVING SOUTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELINGTON AND KERENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3896 7950 3897 7994 3915 7997 3924 7981
3913 7983 3908 7977 3904 7976 3899 7954
TIME...MOT...LOC 0717Z 338DEG 21KT 3914 7983
$$
28354
WWUS51 KRLX 050728
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 AM EDT THU JUL 5 2012
WVC001-083-050739-
/O.CAN.KRLX.SV.W.0111.000000T0000Z-120705T0745Z/
RANDOLPH WV-BARBOUR WV-
328 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBOUR AND
NORTHEASTERN RANDOLPH COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3896 7950 3897 7994 3915 7997 3924 7981
3913 7983 3908 7977 3904 7976 3899 7954
TIME...MOT...LOC 0729Z 338DEG 21KT 3907 7980
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:52 AM EDT, 58 minutes earlier.
Area forecast discussion, Jul 5, 1:52 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
152 AM EDT THU JUL 5 2012
.SYNOPSIS...
WEAK NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SATURDAY...AS UPPER
LEVEL HIGH PRESSURE STAYS JUST TO OUR WEST. HEAT REMAINS INTO
WEEKEND. BROAD TROUGH ALOFT BRINGS MODEST COOL DOWN NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...
NOTHING MORE THAN MINOR CHANGES.
MIDNIGHT UPDATE...
INCREASED POPS FURTHER AND THROUGH MUCH OF THE OVERNIGHT BASED ON
CURRENT TRENDS AND HRRR. CERTAINLY ENOUGH MOISTURE AND INSTABILITY
TO SUSTAIN CURRENT ACTIVITY PUSHING S THROUGH E OHIO.
1030 PM UPDATE...
INCREASED POPS FOR SE OHIO COUNTIES WITH INCOMING
CONVECTIVE COMPLEX. THINK THE BEST CHANCE FOR SOME GUSTY WINDS
WILL BE AS THE STORMS JUST ENTER CWA. SHOULD STILL SEE SOME
LOCAL DOWNPOURS AND LIGHTNING AS IT CONTINUES SOUTHEAST OVERNIGHT.
PREVIOUS DISCUSSION...
WEAK NORTHWEST FLOW ALOFT WITH UPPER DISTURBANCE OVER A VERY HOT AND
HUMID ATMOSPHERE CONTINUE THRU THURSDAY.
IN ITSELF...CONDITIONALLY UNSTABLE ATMOSPHERE WITH THE AMOUNT OF
HEATING AND LOW LEVEL MOISTURE WILL CONTRIBUTE TO MAINLY SCATTERED
AFTERNOON AND EVENING SLOW MOVING THUNDERSTORMS. LOOKS LIKE SOME
DRIER AIR ALOFT THIS AFTERNOON WITH LESS COVERAGE THAN
YESTERDAY...BUT CERTAINLY ENOUGH CAPE FOR THOSE STORMS THAT FORM TO
PUT OUT SOME WIND. FREEZING LEVEL SOMEWHAT HIGHER ...SO WIND MAIN
FACTOR.
THE EFFECT OF ANY UPPER DISTURBANCE WILL BE TO PRODUCE MORE
ORGANIZED CLUSTER OF STORMS. UNTIL THEY LATCH ONTO CONVECTION
APPEARING...THE HI RES MODELS...WITH NO SURPRISE...HAVE DIFFICULTY
IN FORECASTING THESE MESO INFLUENCES. HOWEVER...LOOKS LIKE THE
CLUSTER IN NW PA MAY DEVELOP MORE STORMS LATER THIS AFTERNOON ON THE
OUTFLOW BOUNDARY OVER SW PA...WHICH WOULD TEND TO DROP SOUTH. THE
LATEST HI RES MODELS...ESPECIALLY HRRR...HAVE CAUGHT ONTO THIS AND
DROP SOME CONVECTION INTO NERN WV EARLY THIS EVENING. HAVE REELECTED
HIGH CHANCE POPS THIS AREA TO ACCOUNT FOR THIS...BUT NOT TOTALLY
JUMPING ON IT WITH EXISTING UNCERTAINTY. OTHERWISE...WILL KEEP SLGHT
CHANCE POPS OVERNIGHT FOR OUTSIDE CHANCE OF NOCTURNAL CONVECTION.
FOR THURSDAY...ALL DEPENDS ON MCS AGAIN...OF WHICH MODELS ARE ALL
OVER THE PLACE...SO WILL JUST GO CHANCE POPS EVERYWHERE TIL WE SEE
SOMETHING MORE CONCRETE.
TEMPS WILL BE A DEGREE OR TWO HIGHER THURSDAY WITH STILL HIGH
DEWPOINTS...SO HAVE ISSUED ANOTHER HEAT ADVISORY FOR THURSDAY
AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
WITH THE HEART OF THE RIDGE SHIFTED EAST SLIGHTLY...FRIDAY WILL BE
ANOTHER DAY WITH LOWER POPS IN A MORE STABLE ATMOSPHERE. HEAT
PERSISTS INTO SATURDAY...BUT WILL SEE THE RIDGE RETROGRADE BACK TO
THE WEST IN A SUBTLE PATTERN CHANGE IN THE LONG WAVE. WILL ALSO
BRING THE POPS BACK UP SATURDAY WITH POTENTIAL SHORT WAVES
EMBEDDED IN THE NORTHWEST FLOW THAT SHOULD SHIFT TOWARDS OUR AREA
AGAIN. AS HAS BEEN THE CASE...WILL NEED TO PAY ATTENTION TO MCS
DEVELOPMENT UPSTREAM...AND SUBSEQUENT MESOSCALE CHANGES TO THE LOW
LEVELS AS SYSTEMS EVOLVE WHICH COULD CREATE NEW BOUNDARIES FOR
TRIGGERS AND COLD POOL STABILIZATION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE RETREATS TO THE INTER MOUNTAIN WEST...WITH MODEST
TROUGHING OVER THE EASTERN CONUS. THIS WILL REPRESENT A REPRIEVE
FROM THE EXTREME TEMPERATURES...AND SHOULD SEE EVERYONE BELOW 90F
COME MONDAY NEXT WEEK. BOUNDARY SLOW TO MOVE THROUGH WILL
NECESSITATE THE POPS CONTINUING FOR THE AREA...WITH A DRY FORECAST
BEYOND TUESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AREA OF THUNDERSTORMS TENDING TO WEAKEN OVERNIGHT AS THEY TRAVERSE E
OHIO AND WV. SOME VSBY RESTRICTIONS AT LEAST DOWN TO MVFR LIKELY
BENEATH AND FOLLOWING ANY OF THESE THUNDERSTORMS...MOST LIKELY CKB
EARLY ON IN THE FCST. BY DAYBREAK...THE THUNDERSTORMS SHOULD BE
GONE HAVING EXITED SOUTHERN WV AND / OR DISSIPATED...AND ANY VALLEY
FOG WILL DISSIPATE SHORTLY THEREAFTER.
ANOTHER HOT MAINLY VFR IS ON TAP FOR THU...BUT THE HUMID AIR IN
PLACE AND CONTINUED NW FLOW ALOFT WILL BE CONDUCIVE FOR
THUNDERSTORMS FORMING UP NEAR THE COMPLEX GEOGRAPHY OF THE LOWER
GREAT LAKES AND THEN TRAVERSING S INTO S OHIO AND WV LATER THU INTO
THU NIGHT. FOG WILL AGAIN TEND TO FORM IN THE WAKE OF ANY
THUNDERSTORMS THU NT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: FOG TIMING...DENSITY AND EXACT LOCATION MAY
VARY OVERNIGHT. ALSO...TIMING AND PLACEMENT OF THUNDERSTORMS ON THU
MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 07/05/12
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H M H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H M M H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H M M M M H H H H H H
AFTER 06Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
WVZ005>011-013>020-024>032.
OH...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
OHZ066-067-075-076-083>087.
KY...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV
NEAR TERM...TRM/JMV/MZ
SHORT TERM...26
LONG TERM...26
AVIATION...TRMHazardous weather outlook, Jul 5, 2:11 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 211 AM EDT THU JUL 5 2012 OHZ076-WVZ005>011-013>020-024>032-060615- WASHINGTON-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 211 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>040-046-047-060615- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 211 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-083>087-060615- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH- 211 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jul 4, 8:58 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT WED JUL 4 2012
WVZ032-040-050130-
BARBOUR WV-TAYLOR WV-
858 PM EDT WED JUL 4 2012
...A FEW STRONG THUNDERSTORMS OVER TAYLOR AND BARBOUR
COUNTIES...
AT 845 PM EDT...ONE STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF GRAFTON...NEAR IRONTOWN.
ANOTHER DEVELOPING THUNDERSTORM WAS BETWEEN PHILIPPI AND MOATSVILLE
IN BARBOUR COUNTY.
THE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 TO 25 MPH.
THESE STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE.
LOCAL DOWNPOURS ARE LIKELY IN EASTERN TAYLOR AND ALSO IN EASTERN
BARBOUR COUNTY. THIS COULD CAUSE STREET AND POOR DRAINAGE FLOODING.
OTHER COMMUNITIES...SUCH AS THORNTON AND NESTORVILLE WILL ALSO BE
AFFECTED.
IF ANY STORM PULSES TO A STRONGER LEVEL...A LOCAL SEVERE
THUNDERSTORM WARNING MAY BE NEEDED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 7987 3904 8013 3940 8006 3940 8004
3945 7996 3946 7993 3944 7989 3931 7989
3929 7986 3925 7984 3924 7981 3923 7981
22Special weather statement, Jul 4, 10:45 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1045 PM EDT WED JUL 4 2012 OHZ066-067-050345- PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 1045 PM EDT WED JUL 4 2012 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SHOWERS AND THUNDERSTORMS WILL BE MOVING SOUTHEAST AROUND 35 MPH...AND SHOULD AFFECT PORTIONS OF PERRY AND MORGAN COUNTIES IN EASTERN OHIO BETWEEN 11 PM AND 1 AM. THIS INCLUDES AREAS AROUND SUCH COMMUNITIES AS THORNVILLE...NEW LEXINGTON...AND MCCONNELSVILLE. GUSTS OF 30 TO 40 MPH APPEAR LIKELY. THIS COULD STILL BE STRONG ENOUGH TO CAUSE SOME WEAKEN TREE BRANCHES TO FALL. BRIEF DOWNPOURS AND CONSIDERABLE LIGHTNING ARE ALSO LIKELY. IF ANY STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR ITS PROJECTED PATH. BATTY
Local storm report, Jul 5, 12:15 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL NEW LEXINGTON 39.71N 82.21W
07/05/2012 M0.70 INCH PERRY OH 911 CALL CENTER
&&
EVENT NUMBER RLX1200379
TAXSpecial weather statement, Jul 5, 12:30 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1230 AM EDT THU JUL 5 2012 OHZ075-050530- ATHENS- INCLUDING THE CITY OF...ATHENS 1230 AM EDT THU JUL 5 2012 A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SHOWERS AND THUNDERSTORMS WERE MOVING SOUTH AND SOUTHEAST AROUND 35 MPH...AND SHOULD AFFECT PORTIONS OF ATHENS COUNTY THROUGH 1:30 AM. THIS INCLUDES AREAS AROUND SUCH COMMUNITIES AS GLOUSTER... NELSONVILLE...ATHENS...AND AMESVILLE. WIND GUSTS OF 30 TO 35 MPH APPEAR LIKELY. THIS COULD STILL BE STRONG ENOUGH TO CAUSE SOME WEAKEN TREE BRANCHES TO FALL. BRIEF DOWNPOURS ARE ALSO LIKELY. SMALL HAIL MAY OCCUR. IF ANY STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR ITS PROJECTED PATH. KTB
Special weather statement, Jul 5, 2:07 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 AM EDT THU JUL 5 2012
WVZ020-031-032-040-050700-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-TAYLOR WV-
207 AM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN DODDRIDGE...HARRISON...
NORTHERN BARBOUR AND TAYLOR COUNTIES...
AT 203 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF BROOKHAVEN TO MANNINGTON TO 14 MILES SOUTHEAST OF NEW
MARTINSVILLE...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
IF ANY STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE
THUNDERSTORM WARNING MAY BE NEEDED FOR ITS PROJECTED PATH.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3910 7983 3909 8018 3911 8022 3910 8025
3917 8062 3943 8066 3945 8062 3943 8054
3947 8047 3944 8027 3940 8020 3941 8010
3939 8008 3946 7993 3943 7989 3930 7989
3923 7981
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:23 PM EDT | Special Weather Statement | RLX | Taylor | 22 min |
| Jul 4, 8:58 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 32 min |
| Jul 5, 2:07 AM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 53 min |
| Jul 5, 6:16 AM EDT | Special Weather Statement | RLX | Cabell | 44 min |
| Jul 5, 9:28 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 77 min |
| Jul 5, 10:24 AM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Jackson, Lewis, Mason and 4 more | 66 min |
| Jul 5, 11:10 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 4 more | 50 min |
| Jul 5, 11:20 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 40 min |
| Jul 5, 11:39 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Putnam | 36 min |
| Jul 5, 12:16 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan, Putnam, Raleigh and 1 more | 59 min |
| Jul 5, 12:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh, Wyoming | 43 min |
| Jul 5, 1:03 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 57 min |
| Jul 5, 1:17 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 43 min |
| Jul 5, 1:28 PM EDT | Special Weather Statement | RLX | Raleigh | 32 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 61 min |
| Jul 5, 3:13 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.